MAUDE Adverse Event Report: EXACTECH, INC. LOGIC FEMORAL PS CEM LEFT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC FEMORAL PS CEM LEFT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-010-01-0240
Medical Device Problem Codes Corroded (1131); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Implant Pain (4561); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Joint effusion (4849)
Date of Event 12/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitant devices: ((b)(6)) 02-010-01-0240 - logic femoral ps cem left sz 4; ((b)(6)) 02-012-45-4040 - lgc tibial fit tray cem sz 4f / 4t; (s/n unknown) 200-02-38 - three peg patella 38mm.The product associated with the reported event is within the scope of recall z-0021-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Event or Problem Description
Legal case: (b)(4).Patient id: (b)(6) + left knee (b)(4), right knee is associated with this case.7/24/24: additional information received in in-box on 7/24/24.Attached email and revision op report.Indication for procedure: over the past few years, the patient has had recurrent large effusions in the left knee.Infection workup has been negative.X-rays show significant increasing osteolysis in the femur.Preoperative and postoperative diagnoses indicated failed left total knee arthroplasty secondary to polyethylene wear, massive osteolysis and femoral loosening.Description of procedure: there was significant osteolytic debris in the knee.Subtotal synovectomy was performed.The patella was everted and found to be oxidized with loss of polyethylene.There was a large cavitary defect in the inferior aspect of the patella.The patella was subluxed, knee was flexed, insert was removed.Femoral component was disimpacted from the cement mantle.At this point, the tibia was exposed circumferentially and osteolytic debris was debrided from the underneath the tibial plateau.The tibia was well fixed and was left in place.At this point, osteolytic tissue was debrided from the femur and there were large uncontained defects in the posteromedial and posterolateral condyles, worse on the medial side.The femoral and tibial insert components were revised to exactech devices.The patient was awakened and taken to recovery room in stable condition.Original description summary: it was reported via legal documentation that approximately 141 months after a left total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear left side revised: premature, unnecessary revision surgery.Tissue and bones loss.No further issues or complications were reported.No additional information is available.
 
Additional Manufacturer Narrative
As a result of this review, it was confirmed that (b)(4) is a duplicate of (b)(4).No additional information was received to indicate the need for a 2nd case record.Therefore, (b)(4) will be closed and the investigation of this event will be documented on (b)(4).The revision reported was likely the result of prosthesis wear.Additional reasons for the reported revision may be femoral loosening and inclusion of the polyethylene in the packaging recall.However, the reported femoral loosening could not be confirmed from the provided information.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and were not provided.H6: corrected health effect, medical device, component, and investigation clinical codes.

Brand Name
LOGIC FEMORAL PS CEM LEFT SZ 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville 32653
3523771140
MDR Report Key19948257
Report Number1038671-2024-02755
Device Sequence Number20635002
Product Code JWH
UDI-Device Identifier10885862304476
UDI-Public10885862304476
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2016
Device Catalogue Number02-010-01-0240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date01/10/2025
Date Device Manufactured08/03/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale